MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID TEST KIT

BIOMERIEUX, INC VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
An industry customer from (b)(6) notified biomérieux of misidentification results when testing candida albicans quality control strain, atcc (b)(4), with vitek® 2 yst test kit (ref.21343), lot.# 2430555203.The customer stated that vitek 2 obtained an identification as stephanoascus ciferrii species.The customer stated that he used the strain after three to five days of incubation at 22.5°c.The strain was grown on sda media before testing on vitek 2, and the customer used a mcfarland at 1.8-2.2.Based on data provided by the customer, the instructions for use were not followed during this first testing as the strain needs to be no older than three days and incubation needs to be done at 30° to 37°c, aerobic non -co2 conditions.Therefore, the customer was requested to perform a retest following the instructions for use.Upon retesting, the customer obtained the same misidentification result of st.Ciferrii species.There is no indication or report from the laboratory that the discrepant quality result led to any adverse event related to any patient's state of health.There was no patient associated with this quality control sample.To be noted, as specified in the instructions for use (ref.(b)(4)) this atcc strain is not recommended to perform qc testing with vitek® 2 yst cards.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An industry customer from (b)(6) notified biomérieux of misidentification results when testing candida albicans quality control strain, atcc 10231, with vitek® 2 yst test kit (ref.21343), lot.# 2430555203.The customer stated that vitek 2 obtained an identification as stephanoascus ciferrii species.Note: the customer autoclaved the dispenser and used another saline solution and the misidentification did not re-occur.An internal biomérieux investigation was performed; however, the investigation involved testing on the internal strain (customer strain not available), subcultured on sda medium.The intended identification to c.Albicans was confirmed on vitek® ms v3 (knowledge base v3.0).On vitek 2 (v7.01) yst cards, one (1) card from the customer lot (cl : 2430555203) and one (1) card from a random lot (rl : 2430385203) were tested on the internal strain.These tests gave a very good or excellent identification to c.Albicans on both lots tested.The customer misidentification to stephanoascus ciferrii was not reproduced on the internal strain on both lots tested.The vitek 2 yst card performed as expected and no further action is required.

Brand Name
VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 YST ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key7470256
Report Number1950204-2018-00166
Device Sequence Number1233262
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2019
Device Catalogue Number21343
Device Lot Number2430555203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1